Alert archive / West Virginia / Wind Advisories in 2013
Wind Advisory 5, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Oct 31, 2013, 3:52 AM EDT for McDowell County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Oct 31, 2013, 6:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 3:52 AM EDT (07:52 UTC)
- In effect from
- Oct 31, 2013, 6:00 PM EDT
- Expired
- Nov 1, 2013, 11:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Charleston, WV
Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
878 WWUS71 KRLX 310752 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 352 AM EDT THU OCT 31 2013 VAZ003-004-WVZ033>038-046-047-311600- /O.NEW.KRLX.WI.Y.0005.131031T2200Z-131101T1100Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...MARLINTON...ELKINS 352 AM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EDT FRIDAY. * WINDS...SOUTH TO SOUTHWEST AT 15 TO 25 MPH WITH GUSTS UP TO 50 MPH...PRIMARILY IN HEAVIER SHOWERS AND ABOVE 2500 FEET IN ELEVATION. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON. STRONG GUSTY WINDS ARE EXPECTED TONIGHT...AS HEAVIER SHOWERS MOVE IN ALONG AND AHEAD OF A COLD FRONT. THE STRONGER GUSTS WILL SUBSIDE FRIDAY MORNING. * IMPACTS...WIND GUSTS OF THIS MAGNITUDE MAY DOWN SOME WEAK TREES...PARTICULARLY THOSE THAT STILL HAVE THEIR LEAVES. SOME BRANCHES MAY ALSO FALL. THIS MAY RESULT IN POWER FLUCTUATIONS OR OUTAGES. TRAVELERS SHOULD EXERCISE CAUTION TONIGHT AND BE ALERT FOR STRONG WIND GUSTS...PARTICULARLY THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH AND/OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
459 WWUS71 KRLX 311536 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA 1136 AM EDT THU OCT 31 2013 VAZ003-004-WVZ033>038-046-047-312345- /O.CON.KRLX.WI.Y.0005.131031T2200Z-131101T1100Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...MARLINTON...ELKINS 1136 AM EDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EDT FRIDAY... * WINDS...SOUTH-SOUTHWEST AT 15 TO 25 MPH. GUSTS UP TO 50 MPH...PRIMARILY IN HEAVIER SHOWERS AND ABOVE 2500 FEET ELEVATION. * TIMING...WINDS WILL INCREASE THIS AFTERNOON. STRONGEST WIND GUSTS ARE EXPECTED OVERNIGHT. WINDS WILL SUBSIDE FRIDAY MORNING. * IMPACTS...BRANCHES AND WEAK TREES MAY BE BLOWN DOWN...ESPECIALLY THOSE THAT STILL HAVE LEAVES. POWER INTERRUPTIONS AND OUTAGES MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KRAMAR
455 WWUS71 KRLX 311949 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 349 PM EDT THU OCT 31 2013 VAZ003-004-WVZ033>038-046-047-010400- /O.CON.KRLX.WI.Y.0005.131031T2200Z-131101T1100Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...MARLINTON...ELKINS 349 PM EDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY... * WINDS...SOUTHWEST 15 TO 25 MPH. GUSTS UP TO 50 MPH...PRIMARILY IN HEAVIER SHOWERS AND ABOVE 2500 FEET IN ELEVATION. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS EVENING...WITH STRONGEST WIND GUSTS EXPECTED OVERNIGHT. WINDS WILL SUBSIDE FRIDAY MORNING. * IMPACTS...BRANCHES AND WEAK TREES MAY BE BLOWN DOWN... ESPECIALLY THOSE THAT STILL HAVE LEAVES. POWER INTERRUPTIONS AND OUTAGES MAY RESULT. TRAVELERS SHOULD EXERCISE CAUTION TONIGHT AND BE ALERT FOR STRONG WIND GUSTS...PARTICULARLY THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
208 WWUS71 KRLX 010212 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1012 PM EDT THU OCT 31 2013 VAZ003-004-WVZ033>038-046-047-011015- /O.CON.KRLX.WI.Y.0005.000000T0000Z-131101T1100Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...MARLINTON...ELKINS 1012 PM EDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY... * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS EVENING...WITH STRONGEST WIND GUSTS EXPECTED OVERNIGHT. WINDS WILL SUBSIDE FRIDAY MORNING. * IMPACTS...BRANCHES AND WEAK TREES MAY BE BLOWN DOWN... ESPECIALLY THOSE THAT STILL HAVE LEAVES. POWER INTERRUPTIONS AND OUTAGES MAY RESULT. TRAVELERS SHOULD EXERCISE CAUTION TONIGHT AND BE ALERT FOR STRONG WIND GUSTS...PARTICULARLY THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
700 WWUS71 KRLX 011009 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 609 AM EDT FRI NOV 1 2013 WVZ046-047-011500- /O.EXT.KRLX.WI.Y.0005.000000T0000Z-131101T1500Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 609 AM EDT FRI NOV 1 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WIND GUSTS WILL BE POSSIBLE THROUGH THE MID MORNING HOURS MAINLY AT HIGHER ELEVATIONS...BEFORE BEGINNING TO SUBSIDE LATER THIS MORNING. * IMPACTS...BRANCHES AND WEAK TREES MAY BE BLOWN DOWN... ESPECIALLY THOSE THAT STILL HAVE LEAVES. POWER INTERRUPTIONS AND OUTAGES MAY RESULT. TRAVELERS SHOULD EXERCISE CAUTION TONIGHT AND BE ALERT FOR STRONG WIND GUSTS...PARTICULARLY THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VAZ003-004-WVZ033>038-011115- /O.CON.KRLX.WI.Y.0005.000000T0000Z-131101T1100Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN 609 AM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...WIND GUSTS TO AROUND 45 MPH WILL BE POSSIBLE OVER THE COURSE OF THE NEXT HOUR...BUT WILL DIMINISH THIS MORNING. * IMPACTS...BRANCHES AND WEAK TREES MAY BE BLOWN DOWN... ESPECIALLY THOSE THAT STILL HAVE LEAVES. POWER INTERRUPTIONS AND OUTAGES MAY RESULT. TRAVELERS SHOULD EXERCISE CAUTION TONIGHT AND BE ALERT FOR STRONG WIND GUSTS...PARTICULARLY THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
059 WWUS71 KRLX 011057 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 657 AM EDT FRI NOV 1 2013 VAZ003-004-WVZ033>038-011200- /O.EXP.KRLX.WI.Y.0005.000000T0000Z-131101T1100Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN 657 AM EDT FRI NOV 1 2013 ...WIND ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING... WIND SPEEDS CONTINUE TO DIMINISH OVER THE ADVISED AREA...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ WVZ046-047-011500- /O.CON.KRLX.WI.Y.0005.000000T0000Z-131101T1500Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 657 AM EDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...WEST 15 TO 25 MPH...WITH GUSTS UP TO AROUND 45 MPH. * TIMING...STRONG WIND GUSTS WILL BE POSSIBLE UNTIL MID MORNING...MAINLY AT HIGHER ELEVATIONS. * IMPACTS...BRANCHES AND WEAK TREES MAY BE BLOWN DOWN... ESPECIALLY THOSE THAT STILL HAVE LEAVES. POWER INTERRUPTIONS AND OUTAGES MAY RESULT. TRAVELERS SHOULD EXERCISE CAUTION TONIGHT AND BE ALERT FOR STRONG WIND GUSTS...PARTICULARLY THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 50
496 WWUS71 KRLX 011518 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1118 AM EDT FRI NOV 1 2013 WVZ046-047-011630- /O.EXP.KRLX.WI.Y.0005.000000T0000Z-131101T1500Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1118 AM EDT FRI NOV 1 2013 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA...SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 31, 3:22 AM EDT, 30 minutes earlier.
Area forecast discussion, Oct 31, 3:22 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
322 AM EDT THU OCT 31 2013
.SYNOPSIS...
WARM SOUTHERLY WINDS TODAY. COLD FRONT TONIGHT WITH GUSTY SHOWERS.
COOLER FOR THE WEEKEND...WITH A REINFORCING FRONT SATURDAY. HIGH
PRESSURE LATE IN THE WEEKEND AND EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
NOT MUCH CHANGE IN PREV FCST THINKING REGARDING MUCH ADVERTISED SYS
TO AFFECT THE AREA THIS HALLOWEEN NIGHT. THERE IS SOME CONCERN FOR
SOME -SHRA TO MOVE THRU BY EARLY AFTN AS RUC AND ESPECIALLY HRRR
SHOWS SOME MID LVL FORCING IN WAA MOVING ACROSS. DIDNT GET TOO
CARRIED AWAY WITH THIS GIVEN STRONG DOWNSLOPING FLOW AMID DRY LLVLS
BUT ALLOWED FOR CHC POPS W OF THE MTNS WITH SOME LKLY FOR SE OH. MAY
END UP INCREASING POPS MORE W LOWLANDS/NE KY AND ESPECIALLY SE OH
FOR THIS AFTN SHOULD THESE TRENDS IN MDLS CONT.
THE MAIN SHOW STILL LOOKS TO BE WITH PREFRONTAL BAND THIS EVE AND
THEN FRONTAL ACTION. IT IS LOOKING LIKE TRICK OR TREATERS WILL GET
WET IN SE OH AND NE KY...PERHAPS EVEN W LOWLANDS. NOT SURE HOW
STRONG PREFRONTAL BAND IS ONCE INTO AREA THIS EVE GIVEN LACK OF
INSTABILITY...BUT SE OH STANDS BEST SHOT OF SEEING LOW TOPPED QLCS
BEFORE PROBABLY WEAKENING AS IT PUSHES E. ACTUAL COLD FRONT LOOKS TO
ENTER SE OH ARND 06Z...CROSSING OH RVR BY 09Z...AND EXITING MTNS
ARND 12Z. EXPECT A DECENT FRONTAL BAND WITH BAROCLINIC ZONE. DESPITE
LACK OF ANY INSTABILITY...LEFT SOME LOW THUNDER CHC IN...GIVING A
NOD TO STRONG LLJ AND UPR TROF TRYING TO GO NEG TILT.
THIS ALL LEADS TO THE WIND CONCERN. SPC CONT TO KEEP SVR SLIGHT RISK
W OF AREA. STILL...THERE IS CONCERN FOR CONVECTIVE TYPE FRONTAL SHRA
TO BRING DOWN SOME OF THAT 70 KT LLJ TO SFC. AFTER SOME COORDINATION
WITH SOME OF THE SURROUNDING OFFICES FELT PRUDENT TO HANDLE THIS
WITH A WIND ADV FOR ALL OF THE MOUNTAINOUS CO INCLUDING SW VA GIVEN
THESE ARE SYNOPTIC WINDS. HELD OFF ON ANYTHING OUTSIDE OF THE MTNS
AS NOT AS CONFIDENT ON SEEING CRITERIA GUSTS EVEN WITH ANY STOUT
FRONTAL SHRA. STILL EXPECT SOME 35 TO 40 MPH GUSTS THOUGH. NOT
EXPECTING THE STRONG GUSTS DURING THE DAYLIGHT HRS...UNLESS THIS SYS
SPEEDS UP. HARD TO GET STRONG GUSTS ON WAA WITHOUT SOME HELP FROM
CONVECTIVE SHRA...ESPECIALLY WITH WHAT WILL PROBABLY BE AN OVC SKY
OF MID AND HI CLDS.
FOR TEMPS...ELECTED TO GO CLOSER TO COOLER SIDE OF GUIDANCE TDY WITH
ALL THE CLDS AND MAYBE SOME SHRA IN AFTN W ZONES. STILL HAVE UPR 60S
TO LWR 70S FOR MUCH OF THE AREA ON STRONG DOWNSLOPE FLOW AND WAA.
TONIGHTS NUMBERS LOOKED GOOD FROM PREV FCST AND ONLY NEEDED SOME
TWEAKING TO ACCOUNT FOR FALLING TEMPS LATE IN SE OH/NE KY POST
FRONTAL AND IMPROVING SKY.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
MOST MODELS SHOWING DEEPER MOISTURE FROM THE COLD FRONT MOVING AWAY
QUICKLY FRIDAY MORNING. NAM IS AN OUTLIER HERE...AS IT DEVELOPS A
WAVE ALONG THE FRONT AND SKIRTS THE EASTERN COUNTIES. THE
ECMWF...GFS...AND CANADIAN ARE ALL SHOWING THE WAVE MUCH FURTHER
EAST. WILL DISCOUNT THE HANDLING OF THIS WAVE BY THE NAM.
MOS HIGHS ON FRIDAY ARE STILL LOOKING WAY TOO WARM BASED ON 850 MB
TEMPERATURES AND BEING BEHIND THE COLD FRONT. WILL CONTINUE TO
UNDERCUT CONSIDERABLY.
A STRONG TROUGH MOVES THROUGH ON SATURDAY...PROVIDING A REINFORCING
COLD FRONT. MODELS ARE DIVIDED ON TIMING OF PRECIPITATION AND HOW
MUCH. WILL STAY NEAR CURRENT FORECAST FOR NOW...AS THIS APPEARS TO
BE A GOOD MIDDLE GROUND.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
COLD SYSTEM EXITING THE AREA AT THE START OF THE PERIOD...WARM
SYSTEM MOVING IN AT THE END...WITH HIGH PRESSURE LARGE AND IN CHARGE
IN BETWEEN.
PERIOD BEGINS WITH LOW LEVEL COLD ADVECTION IN W TO NW FLOW BENEATH
UPPER LEVEL SHORT WAVE/ LONG WAVE TROUGH RIGHT OVER THE AREA. HAVE
UPSLOPE SNOW SHOWERS TAPERING OFF OVERNIGHT INTO FIRST THING SUN
MORNING...BUT WITH A SWITCH TO SNOW SHOWERS EARLY ON OVER THE HIGH
TERRAIN...THE SNOW LEVELS LOWERING AS THE PRECIPITATION WINDS DOWN.
AS THE CLOUD TOPS LOWER AND WE LOSE CRYSTAL GROWTH...PRECIPITATION
MAY END BEFORE A SWITCH OVER AT LOCATIONS LIKE EKN AND BKW.
AFTER THE COLD START...THE WEATHER WARMS UP EARLY NEXT WEAK AS THE
L/W TROUGH POSITION SHIFTS QUICKLY E...AND A L/W RIDGE AXIS BECOMES
ESTABLISHED ALONG THE E COAST BY THE END OF THE PERIOD. LARGE SFC
HIGH PASSES N OF THE AREA EARLY MON BUT SFC RIDGING DOWN THE E SIDE
OF THE APPALACHIANS PERSISTS INTO WED. LOW LEVEL MOISTURE IN THE
LONG ATLANTIC FETCH S OF THE LARGE HIGH WILL LIKELY INTRODUCE CLOUDS
TO THE EASTERN SLOPES BY TUE. MEANWHILE...LONG FETCH UPPER LEVEL SW
FLOW FROM NORTHERN MEXICO SHOULD CARRY MID AND HIGH CLOUD INTO THE
AREA BEGINNING TUE AS WELL.
HAVE THE CHANCE FOR RAIN SHOWERS STARTING WED...AT FIRST ALONG THE
EASTERN SLOPES AND IN THE W WITH THE TYPICAL S FLOW SHADOW ACROSS
THE MIDDLE OF THE CWA THAT THEN GRADUALLY FILLS IN WED NT. WITH WPC
BEING SLOWER WITH THE FRONT THAN EVEN THE SLOWER ECMWF...KEPT THE
FRONT W OF THE AREA THROUGH THE END OF THE PERIOD...12Z THU...THE
GFS HAS THE FRONT ABOUT HALF THE WAY THROUGH THE CWA AT THAT TIME.
THE 12Z ECMWF ADDED A NEW TWIST...WITH A MUCH STRONGER UPPER LEVEL
HIGH OVER THE SERN STATES KEEPING THE FRONT FROM REACHING ALL BUT
PERHAPS NORTHERN PORTIONS OF THE AREA ALMOST ALL THE WAY THROUGH ITS
240 HR RUN.
USED MOSTLY AN ECE/WPC BLEND FOR TEMPERATURES WITH THE MEX ALSO
BLENDED IN FOR LOWS EARLY ON. LEANED TOWARD HIGHER GUIDANCE LATE IN
THE PERIOD IN THE MILD STRONG S FLOW AHEAD OF THE FRONT OUT TO THE W.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
06Z THURSDAY THRU 06Z FRIDAY...
MAINLY VFR CONDITIONS THROUGH EARLY AFTN WITH A BKN TO OVC DECK OF
MID/HI CLDS. CIGS LWR LATE THIS AFTN AND INTO THIS EVE AS PREFRONTAL
SHRA WORK IN FROM W. MVFR CIGS WILL OVERSPREAD SE OH AFTER 21Z AND
TAKING UNTIL PERHAPS 06Z ELSEWHERE...GIVEN STRONG LLVL DOWNSLOPING
FLOW. SFC FRONT TO MAKE INROADS INTO SE OH BY 06Z...CROSSING OH RVR
BY 09Z...AND EXITING MTNS ARND 12Z. SOME IFR CIGS/VSBY POSSIBLE WITH
PREFRONTAL BAND AND ACTUAL FRONTAL BAND. S TO SW FLOW ALOFT WILL BE
INCREASING TDY WHICH MAY LEAD TO A FEW HRS OF LLWS CONCERNS FOR
LOWLAND TAF SITES. HELD OFF IN THE 06Z ISSUANCE AND WILL REEVALUATE
FOR THE 09Z AMENDMENT. WITH EXPECTED OVC SKY TDY AND WAA NATURE TO
FLOW...THINK WIND GUSTS WILL BE HELD IN CHECK ACROSS THE
TERMINALS...GENERALLY LESS THAN 20 KTS DESPITE APPROACHING LLJ. DID
INCREASE THE GUSTS TONIGHT TO NEAR 30 KTS. MTN SITES COULD GUST
HIGHER BY 06Z BUT DID NOT WANT TO GET TOO CARRIED AWAY AT THIS
DISTANCE AS IT WILL PROBABLY TAKE STOUT CONVECTIVE SHRA TO BRING
DOWN THE STRONGER WINDS. HAVE OH RVR SITES LOSING POST FRONTAL
STRATUS BY 12Z WITH A DRYING COLUMN. ALSO LET GUSTS SUBSIDE AFTER
FROPA.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATIVE SCENARIOS: WINDS MAY NOT BE AS GUSTY TDY. TIMING OF SHRA
MAY VARY HEADING INTO LATE THIS AFTN AND EARLY EVE.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU 10/31/13
UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
EDT 1HRLY 04 05 06 07 08 09 10 11 12 13 14 15
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY M L L L L H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 06Z FRIDAY...
IFR POSSIBLE IN THE HIGHER ELEVATIONS OF THE MOUNTAINS SATURDAY
NIGHT INTO EARLY SUNDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY FROM 6 PM THIS EVENING TO 7 AM EDT FRIDAY FOR
WVZ033>038-046-047.
OH...NONE.
KY...NONE.
VA...WIND ADVISORY FROM 6 PM THIS EVENING TO 7 AM EDT FRIDAY FOR
VAZ003-004.
&&
SYNOPSIS...TRM/RPY/30
NEAR TERM...30
SHORT TERM...RPY
LONG TERM...TRM
AVIATION...SLHazardous weather outlook, Oct 31, 3:27 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 327 AM EDT THU OCT 31 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 039-040-010730- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 327 AM EDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033>038-046-047-010730- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- POCAHONTAS-RANDOLPH- 327 AM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in West Virginia, 2013Wind Advisories in Virginia, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.